Transformation invariance of Lyapunov exponents. (English) Zbl 1024.37024

Lyapunov exponents with respect to a positively bounded trajectory of an autonomous \(n\)-dimensional \(C^1\)-differential equation are proved to be invariant under certain \(C^2\)-differentiable transformations not necessarily globally invertible. The presentation would gain from stating the result in form of a theorem collecting prerequisites and assertion.


37D25 Nonuniformly hyperbolic systems (Lyapunov exponents, Pesin theory, etc.)
34D08 Characteristic and Lyapunov exponents of ordinary differential equations
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
Full Text: DOI


[1] Lorenz, E.N., Deterministic nonperiodic flow, J atmos sci, 20, 130-141, (1963) · Zbl 1417.37129
[2] Argyris J, Faust G, Haase M. An exploration of chaos. North-Holland, Amsterdam, 1994 · Zbl 0805.58001
[3] Jackson, E.A., Perspectives of nonlinear dynamics I, II, (1991), Cambridge University Press New York
[4] Ott, E., Chaos in dynamical systems, (1993), Cambridge University Press New York · Zbl 0792.58014
[5] Strogatz, S.H., Nonlinear dynamics and chaos, (1994), Addison-Wesley Reading, MA
[6] Linz, S.J., Nonlinear dynamical models and jerky motion, Am J phys, 65, 523-526, (1997)
[7] Eichhorn, R.; Linz, S.J.; Hänggi, P., Transformations of nonlinear dynamical systems to jerky motion and its application to minimal chaotic flows, Phys rev E, 58, 7151-7164, (1998)
[8] Farmer, J.D.; Ott, E.; Yorke, J.A., The dimension of chaotic attractors, Physica, 7D, 153-180, (1983)
[9] Ott, E.; Withers, W.D.; Yorke, J.A., Is the dimension of chaotic attractors invariant under coordinate changes?, J stat phys, 36, 687-697, (1984) · Zbl 0588.58042
[10] Eckmann JP, Ruelle D. Ergodic theory of chaos and strange attractors. Rev Mod Phys 1985;57:617-56 and references therein · Zbl 0989.37516
[11] Kaplan JL, Yorke JA. Chaotic behavior of multidimensional difference equations. In: Peitgen HO, Walther HO, editors. Functional differential equations and approximation of fixed points, Lecture notes in mathematics, vol. 730. Berlin: Springer, 1978. p. 204
[12] Frederickson, P.; Kaplan, J.L.; Yorke, E.D.; Yorke, J.A., The Liapunov dimension of strange attractors, J diff eqns, 49, 185-207, (1983) · Zbl 0515.34040
[13] Young, L.S., Dimension, entropy and Liapunov exponents, Ergod theory dynam syst, 2, 109-124, (1982) · Zbl 0523.58024
[14] Russell, D.A.; Hanson, J.E.; Ott, E., Dimension of strange attractors, Phys rev lett, 45, 1175-1178, (1980)
[15] Metzler W. Nichtlineare Dynamik und Chaos. Teubner, Stuttgart, 1998 · Zbl 1057.37500
[16] Oseledec, V.I., A multiplicative ergodic theorem. Lyapunov characteristic numbers for dynamical systems, Moscow math soc, 19, 197, (1968) · Zbl 0236.93034
[17] Aulbach, B., Gewöhnliche differentialgleichungen, (1997), Spektrum Heidelberg
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.